Connect with others who understand.

sign up log in
About myRAteam
Real members of myRAteam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Sulfasalazine Dizziness And Tinnitus And Anxiety

Sulfasalazine Dizziness And Tinnitus And Anxiety

Hi there.

I've recently been diagnosed with RA. I am 37 years old and find it all very stressful. I started out my treatment on prednisolone and sulfasalazine and found that I have horrible anxiety and panic attacks as well as dizziness and tinnitus. I stopped both and my symptoms improved. I then tried sulfasalazine by itself and found I still had all those symptoms. I stopped again for two weeks and my dizziness and tinnitus improved but didn't go away completely. I thought I give… read more

A myRAteam Member said:

I tried sulfasalazine I was on it for 3 months couldn’t cope with the anxiety depression it caused the ringing in ears made my skin itch caused also dry eyes so I’m now starting biologics on 9th December. I even tried to reduce the dose of sulfasalazine to one a day but I still got the severe side effects...
go back to doc state u can’t take these try something else as the anxiety was so bad I nearly ended in hospital as a patient coz of it as soon as I came off it I improved but my R.A. got worse

posted 3 days ago
A myRAteam Member said:

Remicade and methotrexate ( injections not the pills the pills were horrible on stomach) prednisone helps me I am down to a low dose!! Also I have to find a med for sleep and. I can’t take Ambein! Good luck you and your doc will find the right combination it takes awhile and pain doesn’t take a day off to often!

posted 2 days ago
A myRAteam Member said:

I had bad experiences with DMARDs. With Sulfasalazine, I became extremely irritable and emotional. I ultimately had a physical allergic reaction and had to stop it. With Methotrexate, I had severe brain fog and experienced panic attack symptoms out of the blue. I also started randomly feeling electric-like jolts in my body. The side effects were so bizarre that I considered seeing a toxicologist, but everything subsided shortly after I stopped the treatments.

Biologics have worked very well for me with minimal side effects that I can live with.

posted 3 days ago
A myRAteam Member said:

I take Prilosec ( every day 1) ,Zantac and zofran prn as needed they help my stomach! 😀

posted 3 days ago
A myRAteam Member said:

I don’t have any unwanted side effects with either methotrexate or Simponi. The only thing which causes me any problem is Celebrex or ibuprofen which give me terrible heartburn. My doctor prescribes stomach protectors for this

posted 3 days ago
Already a Member? Log in
myRAteam My rheumatoid arthritis Team

Thank you for signing up.

close